Tail asymptotics for a Lévy-driven tandem queue with an intermediate input. (English) Zbl 1209.90117

Summary: We consider a Lévy-driven tandem queue with an intermediate input assuming that its buffer content process obtained by a reflection mapping has the stationary distribution. For this queue, no closed form formula is known, not only for its distribution but also for the corresponding transform. In this paper, we consider only light-tailed inputs. For the Brownian input case, we derive exact tail asymptotics for the marginal stationary distribution of the second buffer content, while weaker asymptotic results are obtained for the general Lévy input case. The results generalize those of P. Lieshout and M. Mandjes from recent papers [Math. Methods Oper. Res. 66, No. 2, 275–298 (2007; Zbl 1139.60045); Queueing Syst. 60, No. 3–4, 203–226 (2008; Zbl 1156.90334)] for the corresponding tandem queue without an intermediate input.


90B22 Queues and service in operations research
60K25 Queueing theory (aspects of probability theory)
68M20 Performance evaluation, queueing, and scheduling in the context of computer systems
90B15 Stochastic network models in operations research
Full Text: DOI


[1] Abate, J., Whitt, W.: Asymptotics for M/G/1 low-priority waiting-time tail probabilities. Queueing Syst. 25, 173–233 (1997) · Zbl 0894.60088
[2] Avram, F., Dai, J.G., Hasenbein, J.J.: Explicit solutions for variational problems in the quadrant. Queueing Syst. 37, 259–289 (2001) · Zbl 0970.60027
[3] Avram, F., Palmowski, Z., Pistorius, M.R.: Exit problem of a two-dimensional risk process from the quadrant: exact and asymptotic results. Ann. Appl. Probab. 18, 2421–2449 (2008) · Zbl 1163.60010
[4] Borovkov, A.A., Mogul’skii, A.A.: Large deviations for Markov chains in the positive quadrant. Russ. Math. Surv. 56, 803–916 (2001) · Zbl 1068.60034
[5] Chang, C.-S., Heidelberger, P., Juneja, S., Shahabuddin, P.: Effective bandwidth and fast simulation of ATM intree networks. Perform. Eval. 20, 45–65 (1994)
[6] Chang, C.-S.: Sample path large deviations and intree networks. Queueing Syst. 20, 7–36 (1995) · Zbl 0844.60066
[7] Chen, H., Yao, D.D.: Fundamentals of Queueing Networks, Performance, Asymptotics, and Optimization. Springer, New York (2001) · Zbl 0992.60003
[8] Dębicki, K., Dieker, A., Rolski, T.: Quasi-product form for Lévy-driven fluid networks. Math. Oper. Res. 32, 629–647 (2007) · Zbl 1341.60111
[9] Doetsch, G.: Introduction to the Theory and Application of the Laplace Transformation. Springer, Berlin (1974) · Zbl 0278.44001
[10] Feller, W.L.: An Introduction to Probability Theory and Its Applications, 2nd edn. Wiley, New York (1971) · Zbl 0219.60003
[11] Harrison, J.M., Reiman, M.I.: Reflected Brownian motion in an orthant. Ann. Probab. 9, 302–208 (1981) · Zbl 0462.60073
[12] Harrison, J.M., Williams, R.J.: Brownian models of open queueing networks with homogeneous customer populations. Stochastics 22, 77–115 (1987) · Zbl 0632.60095
[13] Kella, O., Whitt, W.: Useful martingales for stochastic storage processes with Lévy input. J. Appl. Probab. 29, 396–403 (1992) · Zbl 0761.60065
[14] Kallenberg, O.: Foundations of Modern Probability, 2nd edn. Springer, New York (2001) · Zbl 0892.60001
[15] Lalley, S.P.: Return probabilities for random walk on a half-line. J. Theor. Probab. 8, 571–599 (1995) · Zbl 0837.60070
[16] Lieshout, P., Mandjes, M.: Brownian tandem queues. Math. Methods Oper. Res. 66, 275–298 (2007) · Zbl 1139.60045
[17] Lieshout, P., Mandjes, M.: Asymptotic analysis of Lévy-driven tandem queues. Queueing Syst. 60, 203–226 (2008) · Zbl 1156.90334
[18] Markushevich, A.I.: Theory of functions, vols. I, II and III, 2nd edn., translated by R.A. Silverman, reprinted by American Mathematical Society (1977) · Zbl 0357.30002
[19] Miyazawa, M.: Rate conservation laws: a survey. Queueing Syst. 15, 1–58 (1994) · Zbl 0803.60092
[20] Miyazawa, M.: Tail decay rates in double QBD processes and related reflected random walks. Math. Oper. Res. 34, 547–575 (2009) · Zbl 1213.60151
[21] Miyazawa, M., Rolski, T.: A technical note for exact asymptotics for a Lévy-driven tandem queue with an intermediate input. Preprint (2009) · Zbl 1209.90117
[22] Sutton, W.G.L.: The asymptotic expansion of a function whose operational equivalence is known, 131–137 (1933) · Zbl 0009.07001
[23] Whitt, W.: Stochastic-Process Limits, An introduction to Stochastic-Process Limits and Their Application to Queues. Springer, New York (2001) · Zbl 0993.60001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.